MAUDE Adverse Event Report: OSCOR INC. ADELANTE SIGMA LONG 12F INTRODUCER SET WITH HEMOSTATIC VALVE; INTRODUCER, CATHETER

OSCOR INC. ADELANTE SIGMA LONG 12F INTRODUCER SET WITH HEMOSTATIC VALVE; INTRODUCER, CATHETER
Model Number ASG12023
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that during the preparation of the endovascular aortic repair (evar) procedure, the doctor tried to insert the dilator into the sheath.This did not work.Therefore the physician tried to insert the dilator with pressure into the sheath, but also with pressure he was not able to push the dilator through the sheath.Then the physician tried to pull the dilator out with pressure and during this process the hemostatic valve detached.No patient was involved because the product issue was found prior to the procedure, during the preparation.The procedure was completed with another adelante sigma 12f from the same lot number.
 
Additional Manufacturer Narrative
The device was used in treatment.Returned device analysis revealed the sheath and dilator were within manufacturing specifications.The dilator inserted into the sheath fully and smoothly.The sheath id and the dilator od were within manufacturing specifications according to their respective drawings.The hemostatic valve had a tear considerably off center of the helical cuts which is most likely the reason the valve was pushed down into the hub.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections before shipping.Per qa procedure (adelante sigma sheath in-process and final inspection): 9.1 first 5 properly tipped parts, inspect 100%.9.1.2 measure dimensions.9.1.2.1 using a ruler, measure the length from end of hub to sheath tip per part drawing.9.1.2.2 using the appropriate pin gage, measure the tip id per part drawing.10.4 perform a vacuum and pressure leak per procedure 4d-48-027x-x-e, current revision.Additionally, per qa procedure (adelante sigma dilator in-process and final inspection): 10.1 first 5 properly tipped parts, inspect 100%.10.1.4 verify correct french size is printed on dilator hub by verifying outer diameter (od) using laser micrometer.The pad printing and outer diameter (od) should be as specified on the appropriate drawing.The instructions for use (ifu) informs the user: dilator, catheter, or lead should be removed slowly from the sheath.Rapid removal may damage the valve resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine the cause by fluoroscopy and take remedial action.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ADELANTE SIGMA LONG 12F INTRODUCER SET WITH HEMOSTATIC VALVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key10314432
Report Number1035166-2020-00047
Device Sequence Number1072530
Product Code DYB
UDI-Device Identifier10885672101050
UDI-Public10885672101050
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model NumberASG12023
Device Catalogue NumberASG12023
Device Lot NumberDP-07620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1